MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID ANTEFLO

VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID ANTEFLO
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical trial: extend-001 (b)(4).Thoraflex hybrid was implanted on (b)(6) 2023.No distal seal was intended due to a planned evar (understood to be endovascular aortic repair) extension and no distal seal was obtained.No endoleak was present at the end of the procedure.Delivery of the thoraflex hybrid was successful, deployed in planned location and withdrawal of delivery system was successful.No device deficiencies occurred during the index th (understood to be thoraflex hybrid) procedure.Event details - rupture (onset date 17-jul-24, resolved on (b)(6) 2024).Contained rupture of the descending thoracic aorta distal to previous endovascular aortic repair.The clinician/site have reported this event as not related to procedure and not related to device.During their regular review of extend adverse events, the study medical monitor has reviewed and marked this event as possibly related to the device.Surgical procedure carried out - tevar on (b)(6) 2024.Terumo catalogue number 2312050409.Outcome of event has been recorded as resolved with treatment.
 
Additional Manufacturer Narrative
Clinical code (e) 2208- rupture- contained rupture of the descending thoracic aorta distal to previous endovascular aortic repair.Impact code (f) 4624- surgical intervention- a tevar (thoracic endovascular aortic repair) was performed on (b)(6) 24.Terumo catalogue number 2312050409.Outcome of event has been recorded as resolved with treatment.Medical device problem code (a) 2993- adverse event without identified device or use problem.Component code (g) 4755- part/component/sub-assembly term not applicable.Type of investigation (b) 4111- communication / interviews- awaiting information from complainant.4111- device not accessible for testing- device remains implanted.4110- trend analysis- a review of similar events (thoraflex hybrid rupture events jan 2024 - aug2024vs thoraflex hybrid sales on jan 2020 - jul 2024) gave an occurrence rate of (b)(4) (complaints vs sales).No trend was identified requiring action at this time.Investigation findings (c) 3233- results pending completion of investigation.Investigation conclusions (d) 11- conclusion not yet available.
 
Event or Problem Description
Clinical trial: extend-001 (b)(6).Thoraflex hybrid was implanted on (b)(6) 2023.No distal seal was intended due to a planned evar (understood to be endovascular aortic repair) extension and no distal seal was obtained.No endoleak was present at the end of the procedure.Delivery of the thoraflex hybrid was successful, deployed in planned location and withdrawal of delivery system was successful.No device deficiencies occurred during the index th (understood to be thoraflex hybrid) procedure.Event details - rupture (onset date (b)(6) 2024, resolved (b)(6) 2024).Contained rupture of the descending thoracic aorta distal to previous endovascular aortic repair.The clinician/site have reported this event as not related to procedure and not related to device.During their regular review of extend adverse events, the study medical monitor has reviewed and marked this event as possibly related to the device.Surgical procedure carried out - tevar (b)(6) 2024.Terumo catalogue number 2312050409.Outcome of event has been recorded as resolved with treatment.Follow up #1: this event is being submitted as a follow up #1 for mfg report number 9612515-2024-00057 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Clinical code (e): 2208- rupture- contained rupture of the descending thoracic aorta distal to previous endovascular aortic repair.Impact code (f): 4624- surgical intervention- a tevar (thoracic endovascular aortic repair) was performed on (b)(6) 2024.Terumo catalogue number 2312050409.Outcome of event has been recorded as resolved with treatment.Medical device problem code (a): 2993- adverse event without identified device or use problem.Component code (g): 4755- part/component/sub-assembly term not applicable.Type of investigation (b): 4111- communication / interviews- information received from the complainant confirmed that no endoleaks occurred which could have correlated to the event, and no infection, fever, or inflammation have been reported.4117- device not accessible for testing- device remains implanted.3331- analysis of product records- a full batch review was performed from raw material to finished product.No issues were found with the manufacture of the device.4110- trend analysis- a review of similar events (thoraflex hybrid rupture events jan 2024 - aug 2024 vs thoraflex hybrid sales jan 2020 - jul 2024) gave an occurrence rate of (b)(4) (complaints vs sales).No trend was identified requiring action at this time.4112- analysis of data provided by user/third party- a review of patient scans provided by the complainant, demonstrating a distal stent induced new entry tear at the level of the distal stent ring.This is likely a result of the high oversizing of the device caused by the narrowing of the aortic true lumen.No endoleak was present and no aneurysm growth detected.Investigation findings (c): 213- no device problem found- the reported stent induced new distal tear is likely a result of the high oversizing of the device, which itself is due to a narrowing of the aortic true lumen.This root cause of this event has been determined to be patient related with no device problem found.Investigation conclusions (d): 50- adverse event related to patient condition- the reported stent induced new distal tear is likely a result of the high oversizing of the device, which itself is due to a narrowing of the aortic true lumen.This root cause of this event has been determined to be patient related with no device problem found.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID ANTEFLO
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key20083291
Report Number9612515-2024-00057
Device Sequence Number7562123
Product Code QSK
UDI-Device Identifier05037881027043
UDI-Public05037881027043
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHA3034X150A
Device Lot Number25300774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale